Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 99, NWS Fort Worth, TX

June 6, 2021Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 6, 2021, 12:20 AM CDT for Collin County, Texas. It took effect at Jun 6, 2021, 8:40 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 12:20 AM CDT (05:20 UTC)
In effect from
Jun 6, 2021, 8:40 AM CDT
Expired
Jun 7, 2021, 7:22 AM CDT
In force
23 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sister Grove Creek near Blue Ridge (BVWT2). The gauge peaked at 25.29 ft at Jun 6, 2021, 8:00 AM CDT.

actionminormoderate15202506/0606/0706/08
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

078 
WGUS44 KFWD 060520
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1220 AM CDT Sun Jun 6 2021

...The National Weather Service in Fort Worth TX has issued a Flood
   Warning for the following rivers in Texas...

   Sister Grove Creek Near Blue Ridge affecting Collin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Turn around, don't drown!
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC085-062330-
/O.NEW.KFWD.FL.W.0099.210606T1434Z-210607T1222Z/
/BVWT2.1.ER.210606T1434Z.210606T1800Z.210607T0021Z.NO/
1220 AM CDT Sun Jun 6 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Sister Grove Creek Near Blue Ridge.
* From this morning to tomorrow morning.
* At 12:00 AM CDT Sunday the stage was 18.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 25.2 feet this afternoon. It will then 
  fall below flood stage this evening.
* Impact...At 24.0 feet, Minor out of bank flooding along the creek 
  is expected. Rural roads, along with farm and ranch land near the 
  creek, will begin to flood.


&&

LAT...LON 3330 9641 3325 9641 3325 9654 3330 9654

$$

05/
1 follow-up statement
749 
WGUS84 KFWD 061340
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
840 AM CDT Sun Jun 6 2021

...The Flood Warning is extended for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

...The Flood Warning continues for the following rivers in Texas...

  Sister Grove Creek Near Blue Ridge affecting Collin County.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC085-070745-
/O.EXT.KFWD.FL.W.0099.210606T1340Z-210607T1112Z/
/BVWT2.1.ER.210606T0836Z.210606T1245Z.210606T2312Z.NO/
840 AM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Sister Grove Creek Near Blue Ridge.
* From this morning to tomorrow morning.
* At 8:00 AM CDT Sunday the stage was 25.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.3 feet 
  this afternoon. It will then fall below flood stage this evening.
* Impact...At 24.0 feet, Minor out of bank flooding along the creek 
  is expected. Rural roads, along with farm and ranch land near the 
  creek, will begin to flood.


&&

LAT...LON 3330 9641 3325 9641 3325 9654 3330 9654

$$

TXC085-070745-
/O.EXT.KFWD.FL.W.0098.000000T0000Z-210607T0941Z/
/MCKT2.1.ER.210606T0400Z.210606T1800Z.210606T2141Z.NO/
840 AM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the East Fork Trinity River At McKinney.
* Until late tonight.
* At 7:30 AM CDT Sunday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.8 feet 
  this afternoon. It will then fall below flood stage late this 
  afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667

$$

TXC213-349-070745-
/O.EXT.KFWD.FL.W.0068.000000T0000Z-210607T1617Z/
/TDDT2.1.ER.210527T0430Z.210530T1000Z.210607T0417Z.NO/
840 AM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until late tomorrow morning.
* At 8:00 AM CDT Sunday the stage was 34.8 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage late this evening 
  to 30.8 feet. Minor changes in the elevation will be possible 
  through the rest of the week, but it will remain below flood stage.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3223 9613 3207 9600 3206 9613 3219 9626

$$

TXC001-161-289-070745-
/O.CON.KFWD.FL.W.0091.000000T0000Z-000000T0000Z/
/LOLT2.1.ER.210601T0506Z.210606T1215Z.000000T0000Z.NO/
840 AM CDT Sun Jun 6 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River Near Long Lake (Oakwood).
* Until further notice.
* At 7:30 AM CDT Sunday the stage was 39.1 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 39.1 feet 
  this afternoon.
* Impact...At 40.0 feet, Moderate flooding of ranches along the 
  river is expected. The coffield prison farm and ranch lands will 
  be moderately flooded.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

Hernandez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 5, 7:01 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 5, 7:01 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
701 PM CDT Sat Jun 5 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Now through Sunday Night/

Regional radar imagery has blossomed with convection over the last
1-2 hours coinciding with peak afternoon heating. The 00Z Fort
Worth sounding indicates an uncapped and unstable environment
which will continue to support additional convection for another
few hours. Latest RAP objective analysis also shows an axis of low
level convergence extending from around Stephenville through the
Metroplex and northeast into Southern Oklahoma. All of this points
to continued chances for showers and thunderstorms (developing
along the outflow of dying storms) through the evening before
activity diminishes with loss of heating. Heavy rainfall and
frequent lightning will be the main threats, although a strong
wind gust can't be ruled out.

Overnight, after this evening's activity diminishes, we should
remain fairly quiet although it's not out of the question that a
few isolated showers develop well after midnight. The slow moving
upper low will continue to pivot through North Texas on Sunday.
Similar to the last few days, afternoon heating and an uncapped
environment should support scattered showers and thunderstorms
across the region. Additional showers and thunderstorms are likely
to develop well off to our northwest tomorrow afternoon as well
and these may move with the northwest flow along the back side of
the upper trough into the region overnight tomorrow night. We'll
continue to refine this part of the forecast through tomorrow, but
we'll continue with fairly high rain chances Sunday night.

Dunn

&&

.LONG TERM... /Issued 339 PM CDT Sat Jun 5 2021/
/Sunday Night Onward/

The potential for a complex of thunderstorms to impact the area
Sunday night into Monday morning has increased. A departing upper
level low, coupled with an approaching shortwave will induce
strong warm-air advection into a region with modest amounts of
instability. Isentropic ascent analysis suggest a rapid increase
in pressure advection across northwestern portions of North Texas
shortly after midnight. Instability values in excess of 2000 J/kg
are likely to be in place, likely leading to a quick development
of convection. As the convection develops a cold pool, a
strengthening low-level jet may enhance ascent, leading a line of
storms gradually moving south/southeast through the early Monday
morning hours.

The main concern with the overnight convection will be the
potential for strong to damaging winds as well as heavy
precipitation. Precipitable water values over 1.5" are likely to
be in place, and if the line of storms remains fairly slow moving
or there is training taking place, a quick 2-3 inches of rain will
be possible. Those higher end amounts are likely to be isolated
and confidence remains too low at this time to pinpoint exact
location. Given the expected origination of the complex of storms
and direction of the low-level jet, the most likely location would
be somewhere west of Interstate 35.

Monday's forecast will be heavily dependent on what occurs Sunday
night. If an MCV develops and moves overhead, it's possible we
continue to see scattered convection through the afternoon hours.
If this is the case, increased cloud cover should help keep
daytime temperatures mainly in the lower to mid 80s.

As we go into Tuesday, synoptic scale subsidence will likely be
on the rise as an upper ridge strengthens across West Texas. This
will likely keep areas west of I-35 dry through the rest of the
week. Subtle disturbances will be on the periphery of the area of
higher pressure, potentially firing off scattered showers and
storms in the afternoon Tuesday and Wednesday east of I-35. With
dry and sunny conditions mid-week, a few locations west of US-281
may reach the lower to mid 90s with heat index values near the
triple digits. Heat index values elsewhere are likely to remain
between 90-95 degrees.

As we approach next weekend, the upper ridge to our west will
begin to break down. Whether we transition to northwesterly flow
aloft remains a bit uncertain given a few of the ensemble members
want to bring a tropical wave onshore next Sunday. Regardless of
which scenario plays out, slight rain chances will likely return
to the forecast the latter half of next weekend.

Hernandez

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR generally prevails across the region outside of convection.
Thunderstorms are ongoing mainly to the north of the Metroplex and
to the southwest near Stephenville. We'll continue with a VCTS at
all sites through 4Z although activity should begin to wane with
loss of daytime heating. We started the Metroplex TAFs off with a
TEMPO -TSRA, but if trends to the north continue we may pull this
early. Otherwise, a TEMPO for MVFR cigs in the morning is the only
other concern at this time. Additional scattered afternoon showers
and storms are expected on Sunday with perhaps a better chance for
organized storms late Sunday night.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  84  70  84  72 /  40  40  50  50  30
Waco                67  85  70  85  73 /  30  30  30  40  20
Paris               67  80  68  79  70 /  50  70  60  80  40
Denton              65  82  67  82  70 /  40  40  50  50  30
McKinney            67  82  69  82  71 /  50  50  50  60  30
Dallas              70  84  72  84  74 /  50  40  50  50  30
Terrell             67  83  69  82  72 /  50  50  50  60  30
Corsicana           68  84  71  84  74 /  50  50  40  60  30
Temple              66  85  70  86  72 /  20  30  30  30  20
Mineral Wells       65  83  67  83  70 /  20  20  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 5, 6:13 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
613 PM CDT Sat Jun 5 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
613 PM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered thunderstorms will continue through the late evening hours
across parts of Central and North Texas. Lightning and locally heavy
rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional storms will be possible through the middle of next week.
There will be a potential for a line of storms to move in Sunday
night. Strong to damaging winds and flooding will be the main
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 5, 7:19 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
719 PM CDT Sat Jun 5 2021

TXZ135-060045-
Henderson TX-
719 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDERSON COUNTY UNTIL
745 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving north at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

 Locations impacted include...
Athens, Brownsboro and Murchison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3208 9573 3208 9592 3236 9588 3235 9557
TIME...MOT...LOC 0019Z 197DEG 12KT 3218 9580

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:19 PM CDTSpecial Weather StatementFWDHenderson26 min
Jun 5, 7:53 PM CDTRiver Flood WarningFWDHunt4 days
Jun 5, 7:53 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall60 hr
Jun 5, 8:37 PM CDTAreal Flood AdvisoryFWDCollin83 min
Jun 5, 9:25 PM CDTFlash Flood WarningFWDCollin4 hr
Jun 5, 11:29 PM CDTFlash Flood WarningFWDDallas3 hr
Jun 5, 11:44 PM CDTRiver Flood WarningFWDDallas9 hr
Jun 6, 12:19 AM CDTRiver Flood WarningFWDCollin28 hr
Jun 6, 12:33 AM CDTRiver Flood WarningFWDDallas15 hr
Jun 6, 2:58 AM CDTAreal Flood WarningFWDCollin, Dallas6 hr
Jun 6, 2:19 PM CDTFlash Flood WatchFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 23 more26 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.